Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, OH

June 15, 2016Licking County, Ohio

NWS Wilmington, OH issued this special weather statement at Jun 15, 2016, 8:21 PM EDT for Licking County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2016, 8:21 PM EDT (00:21 UTC)
Expired
Jun 15, 2016, 9:00 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH

County Licking County, OH

The radar

The Cincinnati radar (KILN), 147 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1813 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS81 KILN 160021
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
821 PM EDT WED JUN 15 2016
 
OHZ056-160100-
LICKING OH-
821 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LICKING COUNTY UNTIL 900
PM EDT...

AT 820 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEWARK...
MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...UTICA...HANOVER...ST. LOUISVILLE...
GRATIOT...PURITY...FREDONIA...BROWNSVILLE...FALLSBURG AND TOBOSO.

THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 138 AND 142...AND
NEAR MILE MARKER 144.
 
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3995 8220 3995 8223 3991 8223 3991 8227
      4010 8258 4025 8246 4024 8218
TIME...MOT...LOC 0020Z 320DEG 25KT 4013 8242 

$$

NOVAK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:34 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 15, 6:34 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
634 PM EDT WED JUN 15 2016

.SYNOPSIS...
An area of showers and thunderstorms will swing across the region
this afternoon into the evening. A cold front will then move
through the area Thursday, bringing cooler and less humid
conditions for Friday into the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Convection is increasing across Indiana as the atmosphere reaches
peak instability. Consensus of models is to bring the convection
ewd into the fa this evening. The I-75 corridor westward has the
best chance of seeing strong to severe thunderstorms late this
afternoon into the evening. Expect the thunderstorms to be e of
the area by 03Z, with decreasing clouds behind them. A strong H5
s/w will be dropping through the Great Lakes late tonight. The
GFS is trying to push some pcpn with it into the nw counties
toward 12Z. The majority of the other models is to leave the pcpn
n of the fa, so kept the region dry.

Lows tonight will be around 70 degrees.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
The H5 s/w will drop out of the Great Lakes into into ern Ohio and
wrn PA on Thursday. Ahead of the wave will be a sfc low and cdfnt.
Best chance of showers and maybe a thunderstorm will be in central
Ohio...with decreasing chances towards CVG. Highs will range from
the lower 80s in the north to around 90 in nrn KY. Pcpn chances
will linger for a few hours into Thursday night for ern areas.

Lingering lift from the s/w will be found in West Virginia back
into ern Oh and Ky on Friday. There could be an isolated storm
popup in the extreme se counties. Highs will be in the lower 80s
across the fa.

Cooler and drier air will begin to work in Friday night. Lows
will be in the upper 50s to lower 60s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Closed upper low will be crossing northeast Ohio on Thursday. Though
most precip should occur on the east side of the low where lift will
be most enhanced, a few showers and thunderstorms may still develop
in the ILN area, affecting mainly northeast counties.  Isolated to
scattered convection may persist over far eastern locations Thursday
night and Friday as the upper low opens up and drops southeast
across the Mid Atlantic states.

For Saturday through Monday, the area will be under a northerly
upper flow ahead of a very large and intense ridge aloft, coupled
with surface high pressure settling across the northeast CONUS.
Sunny skies are expected, and warm advection will be evident in the
circulation around the high.

Dry weather may be interrupted Tuesday when a cold front is forecast
to sag into Ohio in response to a deepening upper trough over
southeast Canada. Showers and thunderstorms may develop by Tuesday
afternoon, though timing is quite uncertain at this point due to
model inconsistency from run to run.

Temperatures starting near normal in the lower 80s Thursday will
then be boosted by sunshine and warm advection, with guidance
yielding mid and upper 80s for the rest of the period.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Area of thunderstorms upstream of taf sites will push through
relatively quickly this evening and not linger past 1 or 2z.
Downstream area has been shaded with the clouds from upstream
storms and the rapid destabilization that was seen earlier over
Indiana is not expected to occur over our region in Ohio and
notably weaker storms will cross the taf sites, possibly skirting
KDAY KCMH and KLCK with several breaks noted in the lines.

VFR conditions will be found outside of thunderstorm activity and
cloud cover will quickly dissipate in the post-storm environment.
By late morning tomorrow, fair wx cu around 4kft will pop and
winds from the north-northwest will kick in 12-15kts with gusts to
20 and 25kts for the latter part of the day. KCMH and KLCK will be
closer to the cyclonic circulation of an upper level shortwave that
will dive southeast late in the day, as well as a surface low in
eastern Ohio. This may spark a mvfr shower in central Ohio late in
the day, which is included in the forecast here.

OUTLOOK...No significant weather is expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JDR/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...Franks
AVIATION...Franks
Hazardous weather outlook, Jun 15, 4:51 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
451 PM EDT WED JUN 15 2016

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ034-035-042-043-051-060-
061-070-071-077>079-162100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-
PREBLE-MONTGOMERY-BUTLER-WARREN-HAMILTON-CLERMONT-BROWN-
451 PM EDT WED JUN 15 2016

...SEVERE THUNDERSTORM WATCH 260 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KYZ100-OHZ026-044>046-052>056-062>065-072>074-080>082-088-162100-
LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-
ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
451 PM EDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH EARLY EVENING.
CONDITIONS WILL REMAIN FAVORABLE FOR HEAVY RAINFALL AND MAY ALSO
LEAD TO SOME STRONG THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 15, 7:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND DMG     FORT THOMAS             39.08N 84.45W
06/15/2016                   CAMPBELL           KY   LAW ENFORCEMENT

            TREES DOWNED.

&&

SBAKER
Special weather statement, Jun 15, 7:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT WED JUN 15 2016

OHZ045-046-055-056-065-160030-
LICKING OH-FRANKLIN OH-UNION OH-DELAWARE OH-FAIRFIELD OH-
757 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...NORTHERN
FRANKLIN...SOUTHEASTERN UNION...SOUTHERN DELAWARE AND NORTHWESTERN
FAIRFIELD COUNTIES IN CENTRAL OHIO UNTIL 830 PM EDT...

AT 757 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
WESTERVILLE...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...DUBLIN...WESTERVILLE...REYNOLDSBURG...DELAWARE...
UPPER ARLINGTON...GAHANNA...HILLIARD...PICKERINGTON...WORTHINGTON...
BEXLEY...PATASKALA...POWELL...JOHNSTOWN...MINERVA PARK...
SUMMIT STATION...EASTON...OHIO STATE UNIVERSITY...
POLARIS AND BEECHWOOD TRAILS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO NEAR MILE MARKER 103...AND BETWEEN MILE MARKERS 106 AND
117.
 I-71 IN OHIO BETWEEN MILE MARKERS 109 AND 128.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3986 8280 4010 8321 4011 8321 4011 8323
      4029 8312 4012 8252
TIME...MOT...LOC 2357Z 288DEG 27KT 4012 8295

KC
Special weather statement, Jun 15, 8:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
800 PM EDT WED JUN 15 2016

KYZ094>096-160045-
PENDLETON KY-OWEN KY-GRANT KY-
800 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PENDLETON...OWEN
AND GRANT COUNTIES UNTIL 845 PM EDT...

AT 800 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR OWENTON...
MOVING SOUTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN...DRY RIDGE...OWENTON...CORINTH...MONTEREY...GRATZ AND
HARMONY.

THIS INCLUDES I-75 IN KENTUCKY BETWEEN MILE MARKERS 144 AND 159.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3838 8490 3842 8488 3843 8493 3846 8492
      3843 8494 3843 8496 3847 8495 3849 8499
      3852 8498 3851 8503 3855 8500 3873 8450
      3857 8429 3856 8441 3853 8445 3854 8447
      3851 8449 3849 8456 3837 8471 3834 8479
TIME...MOT...LOC 0000Z 309DEG 31KT 3853 8478

KC
Local storm report, Jun 15, 8:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
805 PM EDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND GST     KCMH PORT COLUMBUS APT  40.00N 82.89W
06/15/2016  M54 MPH          FRANKLIN           OH   ASOS

&&
Special weather statement, Jun 15, 8:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
814 PM EDT WED JUN 15 2016

OHZ073-079>082-160100-
ROSS OH-PIKE OH-HIGHLAND OH-ADAMS OH-BROWN OH-
814 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROSS...NORTHWESTERN
PIKE...HIGHLAND...NORTHERN ADAMS AND EAST CENTRAL BROWN COUNTIES
UNTIL 900 PM EDT...

AT 813 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HILLSBORO...MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

THE WIND GUSTS MAY OCCUR WELL AHEAD OF ANY RAIN.

LOCATIONS IMPACTED INCLUDE...
HILLSBORO...GREENFIELD...PEEBLES...LEESBURG...WINCHESTER...
MARSHALL...SARDINIA...SEAMAN...BAINBRIDGE...BELFAST...CYNTHIANA...
NEW MARKET...EMERALD...MOWRYSTOWN...HIGHLAND...SOUTH SALEM...
CHERRY FORK...SINKING SPRING...
STATE ROUTE 32 AT US ROUTE 62 AND LAKE WAYNOKA.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3892 8386 3938 8359 3935 8326 3897 8328
      3882 8356
TIME...MOT...LOC 0013Z 298DEG 28KT 3915 8367

KC
Special weather statement, Jun 15, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
821 PM EDT WED JUN 15 2016

OHZ056-160100-
LICKING OH-
821 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LICKING COUNTY UNTIL 900
PM EDT...

AT 820 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEWARK...
MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...UTICA...HANOVER...ST. LOUISVILLE...
GRATIOT...PURITY...FREDONIA...BROWNSVILLE...FALLSBURG AND TOBOSO.

THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 138 AND 142...AND
NEAR MILE MARKER 144.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3995 8220 3995 8223 3991 8223 3991 8227
      4010 8258 4025 8246 4024 8218
TIME...MOT...LOC 0020Z 320DEG 25KT 4013 8242

NOVAK

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:06 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking24 min
Jun 15, 8:14 PM EDTSpecial Weather StatementILNHighland46 min
Jun 15, 8:33 PM EDTSpecial Weather StatementILNFranklin42 min
Jun 15, 8:38 PM EDTSpecial Weather StatementILNFayette, Pickaway37 min
Jun 15, 8:46 PM EDTSpecial Weather StatementILNAdams, Pike, Scioto44 min
Jun 15, 8:50 PM EDTSpecial Weather StatementILNLicking25 min
Jun 15, 9:09 PM EDTSpecial Weather StatementILNHocking66 min
Jun 15, 9:16 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway3 hr
Jun 15, 9:53 PM EDTAreal Flood AdvisoryILNHocking3 hr
Jun 15, 8:00 PM EDTSpecial Weather StatementILNGrant, Owen45 min
Jun 15, 8:16 PM EDTAreal Flood AdvisoryILNCarroll, Gallatin, Owen3 hr
Jun 15, 8:23 PM EDTSpecial Weather StatementILNBracken, Mason, Robertson52 min
Jun 15, 8:56 PM EDTSpecial Weather StatementILNLewis34 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.